Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 41, NWS Dodge City, KS

November 1, 20227 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Nov 1, 2022, 11:29 AM CDT for 7 counties in Kansas. It took effect at Nov 2, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2022, 11:29 AM CDT (16:29 UTC)
In effect from
Nov 2, 2022, 1:00 PM CDT
Expired
Nov 2, 2022, 7:00 PM CDT
In force
6 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Scott County, KS, Stanton County, KS, Stevens County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1891 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS83 KDDC 011629
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1129 AM CDT Tue Nov 1 2022

KSZ043-061-062-074-075-021200-
/O.UPG.KDDC.FW.A.0030.221102T1800Z-221103T0000Z/
/O.NEW.KDDC.FW.W.0041.221102T1800Z-221103T0000Z/
Scott-Hamilton-Kearny-Stanton-Grant-
1129 AM CDT Tue Nov 1 2022 /1029 AM MDT Tue Nov 1 2022/

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT WEDNESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043, 061,
062, 074, AND 075...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 7 PM CDT Wednesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire 
  Weather Zone 074 Stanton and Fire Weather Zone 075 Grant.

* WINDS...Southwest 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
4 follow-up statements
330 
WWUS83 KDDC 020836
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
336 AM CDT Wed Nov 2 2022

KSZ043-061-062-074-075-021645-
/O.CON.KDDC.FW.W.0041.221102T1800Z-221103T0000Z/
Scott-Hamilton-Kearny-Stanton-Grant-
336 AM CDT Wed Nov 2 2022 /236 AM MDT Wed Nov 2 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 043, 061, 062, 074, AND 075...

* AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire 
  Weather Zone 074 Stanton and Fire Weather Zone 075 Grant.

* WINDS...Southwest 20 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* IMPACTS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
844 
WWUS83 KDDC 021634
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1134 AM CDT Wed Nov 2 2022

KSZ043-061-062-074-075-030000-
/O.CON.KDDC.FW.W.0041.221102T1800Z-221103T0000Z/
Scott-Hamilton-Kearny-Stanton-Grant-
1134 AM CDT Wed Nov 2 2022 /1034 AM MDT Wed Nov 2 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043,
061, 062, 074, AND 075...

* AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire 
  Weather Zone 074 Stanton and Fire Weather Zone 075 Grant.

* WINDS...Southwest 20 to 30 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

Springer
254 
WWUS83 KDDC 021958
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
258 PM CDT Wed Nov 2 2022

KSZ084-085-030000-
/O.EXA.KDDC.FW.W.0041.000000T0000Z-221103T0000Z/
Morton-Stevens-
258 PM CDT Wed Nov 2 2022

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 084 AND
085...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
until 7 PM CDT this evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 084 Morton and 
  Fire Weather Zone 085 Stevens.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ043-061-062-074-075-030000-
/O.CON.KDDC.FW.W.0041.000000T0000Z-221103T0000Z/
Scott-Hamilton-Kearny-Stanton-Grant-
258 PM CDT Wed Nov 2 2022 /158 PM MDT Wed Nov 2 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 043,
061, 062, 074, AND 075...

* AFFECTED AREA...In Kansas, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire 
  Weather Zone 074 Stanton and Fire Weather Zone 075 Grant.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
736 
WWUS83 KDDC 030002
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
702 PM CDT Wed Nov 2 2022

KSZ043-061-062-074-075-084-085-030115-
/O.EXP.KDDC.FW.W.0041.000000T0000Z-221103T0000Z/
Scott-Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
702 PM CDT Wed Nov 2 2022 /602 PM MDT Wed Nov 2 2022/

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 084 AND 085...

The red flag warning has expired.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 1, 11:00 AM CDT, 29 minutes earlier.

Area forecast discussion, Nov 1, 11:00 AM CDT, 29 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1100 AM CDT Tue Nov 1 2022

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 357 AM CDT Tue Nov 1 2022

Lee troughing across eastern Colorado intensifies today bringing
breezy southerly winds to western Kansas. Wind gusts around 30 mph
will be possible this afternoon. This in combination of RHs
dipping into the teens across far western Kansas will increase
fire danger this afternoon. Mostly clear skies are expected
through tonight due to the atmosphere above western Kansas
remaining dry with no lifting mechanism in sight. As for
temperatures, highs look to reach into the mid to upper 70s with
lows tonight ranging from the mid 40s across west central Kansas
to low 50s across central Kansas.

.LONG TERM...(Wednesday through Monday)
Issued at 357 AM CDT Tue Nov 1 2022

Lee troughing will continue to strengthen Wednesday into Thursday
as a large upper level long wave trough digs into the western
United States. Wind gusts around 40 mph will be possible Wednesday
afternoon. This in combination of RHs dipping into the teens will
increase fire risk across far western Kansas Wednesday afternoon.
The upper level long wave trough intensifies into an upper level
low over the Four Corners region by Thursday then ejects eastward
towards the area Thursday night into Friday. Mid to low level
moisture will pool across the Plains as this disturbance
approaches leading to an increase in cloudiness and a chance of
precipitation Thursday night through Saturday. Ensemble models
agree with at least some measurable precipitation across a
majority of the CWA with the best chance across central Kansas.
Models also increase the probability of severe storms Thursday
night as a cold front drops south into the area. Drier conditions
are then expected by Sunday into Monday with a second disturbance
moving through the Northern Plains pushing another cold front
through the area Tuesday into Wednesday. As for temperatures,
highs will generally be in the 70s with a few areas reaching to
around 80 degrees Wednesday. We then decrease into the mid 50s to
mid 60s Friday with 60s this weekend. Upper 60s to around 70
degrees is anticipated for Monday before another cool down as we
head into the mid part of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1111 AM CDT Tue Nov 1 2022

VFR is expected through TAF pd. The lee trough will continue to deepen
through the period, resulting in breezy and gusty S/SW winds of 15-25
kt. In addition, a 50 kt LLJ is expected to develop overnight resulting
in LLWS across the terminals through tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  78  51  79  55 /   0   0   0   0
GCK  76  50  79  53 /   0   0   0   0
EHA  75  50  77  52 /   0   0   0   0
LBL  77  49  78  52 /   0   0   0   0
HYS  78  52  79  55 /   0   0   0   0
P28  80  50  77  56 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for KSZ043-061-062-074-075.

&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Sugden
Hazardous weather outlook, Nov 1, 4:04 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
404 AM CDT Tue Nov 1 2022

KSZ030-031-043>046-061>066-074>081-084>090-020915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
404 AM CDT Tue Nov 1 2022 /304 AM MDT Tue Nov 1 2022/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Fire Weather Watch has been issued for far western Kansas on
Wednesday afternoon. See the latest fire weather message for more
information.

Scatted thunderstorms will be possible Thursday evening into the
overnight period. A few storms may be come severe with large hail
and damaging winds being the main concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:59 AM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Scott, Stanton8 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.